MAUDE Adverse Event Report: COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4034
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis: the silverhawk was returned in two pieces and the distal assembly showed a separation.No ancillary devices were included.Two photographs were provided, one which shows the distal assembly separated distal to the cutter window.Visual inspection.The distal tip which fractured off was inspected.The length including the guidewire was approximately 5cm.The length of the distal assembly tip and housing was approximately 2.2cm.The fracture face was ductile and showed the clear distal assembly was stretched out.The orange guidewire tubing was intact; however damage was noted.Buckling of the orange guidewire tubing was observed at the proximal end and at the location of the bend where the guidewire tubing was bent out from the distal assembly.The proximal segment was inspected.The tip separation occurred distal the cutter window, at the location where the distal assembly is attached to the platinum iridium of the silverhawk.The cutter was positioned within the cutter window.The guidewire lumen of the torque shaft showed a longitudinal tear though the entire segment.The outer layer of the torque shaft guidewire tubing was flared out approximately 2 cm.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempting to use a silverhawk directional atherectomy device to treat a moderately calcified lesion in the proximal posterior tibial artery (pta).The vessel had little tortuosity and 50% stenosis.The device was prepped as per the device with no issues identified.There was no difficulty advancing the device through the vasculature.Resistance was encountered removing the device.The nosecone of the device detached, distal to the cutter blade, during removal from the patient.The tip separated from the body of the device but the wire was removed with the nose cone on it.No intervention was required.The tip did not separate at the hinge pin.There were no patient symptoms, complications or injury reported.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN
9775 toledo way
irvine CA 92618
MDR Report Key7317207
Report Number2183870-2018-00125
Device Sequence Number13478634
Product Code MCW
UDI-Device Identifier00821684074084
UDI-Public00821684074084
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2020
Device Catalogue NumberP4034
Device Lot NumberA504816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2018
Initial Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1